MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Death (1802)
Date of Event 07/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The sample tube of the patient involved in the incident was scheduled to be just centrifuged on the centrifuge connected to the automation system and then unloaded from the automation system in order to be manually processed through an analyzer.The log files analysis shows that at the 2.49 am the test order was sent from laboratory information system to the automation system; the sample tube was loaded on the automation system and at the 3.10 am it was diverted to the centrifuge module (cm).Then, at 3.27 am the error 06b0 "safety shield open" was generated: this error is displayed on the automation system software user interface when the cm safety shield is opened by the user while the cm is operational.In this situation, the cm stops working and no actions is performed on the tubes already diverted in the cm: this error requires user intervention to be solved, as per the step by step recovery displayed on the user interface.The user started the error recovery at 3.46 am and completed the procedure at 3.50 am.At 3.51 am the tube of the patient involved in the incident was loaded back on the automation track.At 3.53 am the tube was unloaded into a rack of the input/output module in order to be manually managed by the user and be manually loaded into the required analyzer.The user is a trained person on the use of the automation system, so he/she is aware of the error state of the cm through the error posted on the software user interface.The root cause of the error 06b0 is unknown.Moreover, the inpeco automation system allows the user to classify the tubes as routine or priority tubes (stat) and in case of a stat tube the management of process and testing is faster.Actually, the automation system provides the means to reserve places in each module queue to stat samples (even the entire queue).In this specific case, although the tube was an emergency tube, it was not classified as stat.The inpeco automation system behaved as expected.The instructions for the error recovery are considered adequate, so no design change is foreseen: no field safety corrective action will be performed.
 
Event or Problem Description
The product distributor has notified inpeco that a sample tube of a patient arrived at the hospital for an hemorrhagic shock was loaded on the automation system on (b)(6) 2019.The customer reported that the patient died.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
MDR Report Key8845999
Report Number3010825766-2019-00008
Device Sequence Number16849969
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)190128
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR